MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49934
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that prior to an unspecified ureteral procedure, a universa soft ureteral stent's tether was "disconnected" when it was removed from the package.The stent was then tested and a crease was found on the "side of drainage hole".Another stent was used to complete the procedure.This was found prior to use and no adverse effects to the patient were reported.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.It was reported that there was a "crease" on the side of a "drainage hole" of a stent from a universa soft ureteral stent set (part number ush-526).The alleged defect was identified prior to the procedure and a new stent set was used instead.Following additional inquiries it was reported the tether disconnected from the stent when the physician took the stent out of the package.The crease was then identified.A visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, the instructions for use, specifications, and quality control data.The complainant returned one open package containing a universa soft stent for investigation.Visual examination confirmed stent and positioner only were returned in prior to use condition.Stent and positioner received.No damage observed on the positioner.The tether was not returned with the stent.A tear is confirmed on the stent¿s proximal coil.Closer examination revealed the tear originated at the last side port measuring 5mm long.No other damage found on the stent.Stent was damaged during tether removal.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "the tether should be removed if the stent is to remain indwelling longer than 14 days." the returned stent was inspected, the tether was not returned with the stent.A 5mm tear on the stent¿s proximal coil that originated at the last sideport on the proximal coil was observed.The last sideport on the proximal coil is also where the tether would originally have been attached to the stent.Based on the evidence presented by the sample, this event has been contributed to rigorous handling of the device in a clinical setting.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9961997
Report Number1820334-2020-00821
Device Sequence Number14165215
Product Code FAD
UDI-Device Identifier00827002499348
UDI-Public(01)00827002499348(17)220412(10)9664651
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2022
Device Model NumberG49934
Device Catalogue NumberUSH-526
Device Lot Number9664651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2020
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight75